International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1980 / Article

Open Access

Volume 3 |Article ID 386589 |

S. R. N. Sastry, "Shear flow past a flat plate in hydromagnetics", International Journal of Mathematics and Mathematical Sciences, vol. 3, Article ID 386589, 14 pages, 1980.

Shear flow past a flat plate in hydromagnetics

Received30 Oct 1978
Revised23 Mar 1979


The problem of simple shear flow past a flat plate has been extended to the hydromagnetic case in which a viscous, electrically conducting, incompressible fluid flows past an electrically insulated flat plate with a magnetic field parallel to the plate. For simplicity all physical parameters are assumed constant. A series solution for the velocity field has been developed for small values of a magnetic parameter. The equations governing this flow field were integrated numerically It is found that the effect of the magnetic field is to diminish and increase respectively, the first and second order contributions for the skin friction.

Copyright © 1980 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.